MAUDE Adverse Event Report: COVIDIEN 18FR SALEM W/ GIENTRI PORT WIT; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS

COVIDIEN 18FR SALEM W/ GIENTRI PORT WIT; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Model Number 7771810E
Medical Device Problem Codes Suction Problem (2170); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Appropriate term/code not available: the patient required sicu admission, intubation, antibiotics, and tracheostomy for prolonged intubation.An investigation is currently underway, the results will be shared upon completion.
 
Event or Problem Description
The customer reported that the patient's ng was not suctioning.It is currently working, but per the nurse, not as it should.Also, when changing the multiport device, the connection site broke.Additional information provided by the customer stated that there was an injury associated with this event.The patient required sicu admission, intubation, antibiotics, and tracheostomy for prolonged intubation.The nurse further stated that she felt that the suctioning was not as strong as it should have been, it was lackluster or mediocre.
 
Additional Manufacturer Narrative
A device history record (dhr) review could not be performed because a lot number was not provided.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.One decontaminated gientri port without the original package or lot number was received for evaluation.The returned device was functionally tested according to the specifications.The reported condition of the ng not suctioning was not confirmed; the sample passed the testing, and no issues were found.The dimensions of the device in the specific section where the port is assembled with the salem tube was also checked.The results were determined to be within specification as well as the length of the port.The reported issue regarding a broken connector was observed and confirmed on the returned device.This failure could not be replicated under normal conditions of use, however, based on additional experimentations performed to these products, it was observed that the connector can break by applying excessive force when removing the syringe from the adapter.A review through the manufacturing process was conducted.All process and controls were found properly followed, including sub-assemblies, finished product assembly, packaging and inspections performed to the product.There were no abnormal conditions found that could trigger the reported conditions.Based on the results of the investigation performed, the reported issues could not be confirmed to be generated by the manufacturing process.A corrective action is not applicable at this time as the current process is running according to product specifications and meeting quality acceptance criteria.We will continue to monitor the process for any adverse trends that require immediate attention.

Brand Name
18FR SALEM W/ GIENTRI PORT WIT
Common Device Name
GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key10687211
Report Number9612030-2020-02661
Device Sequence Number18975619
Product Code PIF
UDI-Device Identifier10884521582743
UDI-Public10884521582743
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number7771810E
Device Catalogue Number7771810E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2020
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer09/22/2020
Initial Report FDA Received Date10/15/2020
Supplement Report FDA Received Date12/17/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;